Mathematics anxiety as a function of multidimensional self-regulation and self-efficacy

Sachin Jain*, Martin Dowson

*Corresponding author for this work

Research output: Contribution to journalArticle

78 Citations (Scopus)

Abstract

This study tested the veracity of a model of Mathematics Anxiety as the end-point of related self-regulatory and self-efficacy processes. Data were collected in India from 232, eighth grade students on the Motivated Strategies for Learning Questionnaire and the Mathematics Anxiety Scale. Demographic information such as student's gender, age, marks scored in last mathematics exam and occupation of both parents was also collected. The measures in the study were tested to ascertain their psychometric properties, including any effect that gender had on these properties. A Structural Equation Model of Mathematics Anxiety was then constructed and evaluated based in the measures tested in the related measurement models.

Original languageEnglish
Pages (from-to)240-249
Number of pages10
JournalContemporary Educational Psychology
Volume34
Issue number3
DOIs
Publication statusPublished - Jul 2009
Externally publishedYes

Keywords

  • Mathematics anxiety
  • Metacognition
  • Self-efficacy
  • Self-regulation

Fingerprint Dive into the research topics of 'Mathematics anxiety as a function of multidimensional self-regulation and self-efficacy'. Together they form a unique fingerprint.

Cite this